| Model Number |
400SMTHXSFT0103 |
| Medical Device Problem Code |
Difficult or Delayed Separation (4044)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/07/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the vertebral basilar junction using penumbra smart coils (smart coils) and a penumbra smart coil detachment handle (handle).During the procedure, a smart coil would not detach with the handle.The physician then detached the smart coil with a hemostat.The procedure was completed using additional smart coils and the same handle.There was no report of an adverse effect to the patient.